MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542610
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient underwent breast augmentation revision with mentor siltex round moderate profile 125cc breast prostheses.Deflation on the right breast prosthesis was diagnosed by ultrasonography.As a result, the patient underwent removal and replacement with mentor memorygel breast implant 150cc gel breast prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
On (b)(6) 2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Mentor also became aware that the patient also experienced deflation on the concomitant medical product: mentor siltex round moderate profile 125cc saline, catalog #3542610, lot #230331.(b)(4).
 
Additional Manufacturer Narrative
On 6/12/2018, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Additional Manufacturer Narrative
Upon receipt by mentor, the device contained no fluid.No foreign material was observed within the device.Brown material was observed on the shell surface.During visual examination of the device, product evaluation observed a rent on the anterior view measuring 1.2 cm.Microscopic examination of the rent edges revealed parallel striations which are similar to markings made by a sharp instrument perforating silicone material.No other anomalies were found.Mentor performs 100% inspection and testing of all devices prior to release; product evaluation concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Microscopic examination revealed parallel striations on the edges of the rent.This type of striations is more conclusive to sharp instrument damage rather than shell failure due to wear.At this point is it not possible to determine the origin of the brown material observed.Mentor performs 100% inspection and testing of all devices prior to release; product evaluation concluded that the rents occurred sometime subsequent to the removal of the device from its protective packaging.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7489007
Report Number1645337-2018-02670
Device Sequence Number1950062
Product Code FWM
UDI-Device Identifier00081317001713
UDI-Public00081317001713
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2005
Device Catalogue Number3542610
Device Lot Number230331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
04/09/2018
08/09/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/14/2018
08/01/2018
08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR